Approximating the 2-interval pattern problem

Maxime Crochemore, Danny Hermelin, Gad M. Landau, Dror Rawitz, Stéphane Vialette

Research output: Contribution to journalArticlepeer-review

14 Scopus citations


We address the issue of approximating the 2-Interval Pattern problem over its various models and restrictions. This problem, motivated by RNA secondary structure prediction, asks to find a maximum cardinality subset of a 2-interval set with respect to some prespecified geometric constraints. We present several constant factor approximation algorithms whose performance guarantee depends on the different possible restrictions imposed on the input 2-interval set. In addition, we show that our results extend to the weighted variant of the problem.

Original languageEnglish
Pages (from-to)283-297
Number of pages15
JournalTheoretical Computer Science
Issue number2-3
StatePublished - 1 May 2008
Externally publishedYes


  • 2-interval
  • Combinatorial approximation algorithms
  • RNA secondary structure prediction

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Computer Science (all)


Dive into the research topics of 'Approximating the 2-interval pattern problem'. Together they form a unique fingerprint.

Cite this